Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 80, NWS Wakefield, VA

May 23, 2011Bertie County, North Carolina

NWS Wakefield, VA issued this severe thunderstorm warning at May 23, 2011, 7:55 PM EDT for Bertie County, North Carolina. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2011, 7:55 PM EDT (23:55 UTC)
Expired
May 23, 2011, 8:45 PM EDT
In force
50 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Bertie County, NC

The radar

The Norfolk radar (KAKQ), 96 km from the middle of the area, began a volume at 23:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 3:16 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2011-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1174 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2011-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1174 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
544 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

653 
WUUS51 KAKQ 232355
SVRAKQ
NCC015-240045-
/O.NEW.KAKQ.SV.W.0080.110523T2355Z-110524T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
755 PM EDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BERTIE COUNTY IN NORTHEAST NORTH CAROLINA...

* UNTIL 845 PM EDT

* AT 751 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  KELFORD...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LEWISTON WOODVILLE AROUND 805 PM EDT.
  WINDSOR AROUND 845 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BURDEN...REPUBLICAN...BUENA VISTA AND ASKEWVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3610 7725 3615 7728 3616 7728 3621 7725
      3623 7722 3614 7683 3592 7693
TIME...MOT...LOC 2356Z 291DEG 16KT 3614 7722
WIND...HAIL 60MPH 1.00IN

$$

JM
1 follow-up statement
300 
WWUS51 KAKQ 240021
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT MON MAY 23 2011

NCC015-240045-
/O.CON.KAKQ.SV.W.0080.000000T0000Z-110524T0045Z/
BERTIE NC-
821 PM EDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL BERTIE
COUNTY UNTIL 845 PM EDT...

AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
LEWISTON WOODVILLE...MOVING EAST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINDSOR AROUND 845 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE
REPUBLICAN...BUENA VISTA AND ASKEWVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3613 7683 3592 7693 3608 7722 3621 7711
      3619 7705
TIME...MOT...LOC 0021Z 291DEG 16KT 3610 7709
WIND...HAIL 70MPH 1.75IN

$$

JM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:02 PM EDT, 4 hours 53 minutes earlier.

Area forecast discussion, May 23, 3:02 PM EDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
302 PM EDT MON MAY 23 2011

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN ANCHORED OFF THE SOUTHEAST COAST
THROUGH THE MIDDLE OF THE UPCOMING WEEK. A WEAKENING FRONT WILL
APPROACH FROM THE WEST THIS AFTERNOON...THEN DISSIPATE NEAR THE
COAST BY EARLY TUESDAY. ANOTHER FRONT WILL DROP ACROSS THE
NORTHERN MID ATLANTIC REGION TUESDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
FA CLR OF ANY PCPN ATTM AS (WHAT'S LEFT OF) INITIAL WV (FM ERYR
THIS MRNG) NOW OFFSHR. WRM/MODERATELY HUMID AMS IN PLC OVR THE FA
THIS AFTN. AWAITING WK SYS FM W (LEFTOVER FM OVRNGT SYS THAT
TRACKED THROUGH KY/TN) TO PTNTLLY KICK OFF AT LEAST SCTD CNVTN FOR
THE LT AFTN HRS (W) TO THE E (LTR ON IN THE EVE). ANY CNVTN THAT
DOES DVLP XPCTD TO DSPT AFT MDNGT. OTRW...A PCLDY/WRM NGT AHD.
LO TEMPS MNLY IN THE 60S.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
SUMMER PREVIEW THROUGH MIDWEEK...AS FA RMNS ALG THE SRN EDGE OF
WLYS (ALOFT). TMG OF CNVTV WX IN THIS SITUATIONS OFTEN
DIFFICULT...AND GENLY CONFINED TO AFTN/EVE HRS. ONE SUCH PSBLTY IS
LT TUE AFTN/EVE AS WK UPR LVL S/W PASSES THROUGH NRN MDATLC RGN.
THAT SYS TO PUSH A WKNG FNTL BNDRY S INTO THE FA...WHICH IS XPCTD
TO BCM STNRY INVOF SRN VA BY WED. MDLS FOR WED GENLY HV VRY LO
POPS W/ VCLDNS OR PCLDY CONDS. TEMPS WED MOST LIKELY A FEW DEGS F
LWR THAN THOSE XCPTD ON TUE DUE TO LLVL FLO BCMG MR NNE. TRANSITION
TO VRY WRM/HOT WX XPCTD BY THU AS RDG ALOFT BUILDS INVOF ERN CBRD
AND LLVL FLO TURNS MR SSWLY. ALL IN ALL...THE HIEST POPS (ALBIET
STILL AT ABT 30-40%) APRS TO BE LT ON TUE.

HI TEMPS TUE FM THE L/M80S RIGHT AT THE CST...TO 88-92F INLAND. HI
TEMPS WED IN THE 80S INLAND...70S-L80S NR THE CST. HI TEMPS THU FM
THE 80S CST TO L90S INLAND. HEAT INDICES TUE AND AGN THU WL GENLY
TOP OUT FM THE U80S TO M90S (AVGG 1-1.5 STDEV ABV NRML). NGTTM
TEMPS MNLY IN THE 60S (ARND 70F IN HIGHLY URBANIZED AREAS).

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
SUB TROPICAL RIDGE BECOMES ANCHORED OFF THE SE COAST THRU HOLIDAY
WEEKEND KEEPING FRONTAL BOUNDARY W OF MTS. LEANED TOWARD THE SLOWER
EURO FOR THE ACTUAL FROPA (MON) VS SUN ON THE GFS. EXPECT TO SEE A
CONTNUATION OF ABV NRML TMPS WITH CHC DIURNAL POPS EACH DAY. HIGHEST
POPS OVR WESTERN CNTYS CLOSER TO THE BNDRY. HIGHS FRI M-U80S ALONG
THE COAST...90-95 W OF BAY. A BIT COOLER SAT. HIGHS M-U80S. WRMG
BACK UP TO BTWN 85-90 SUN. U80S-L90S MON. LOWS BTWN 65-70.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM MODELS CALL FOR CONVECTION TO DEVELOP LATE THIS AFTN AND
EARLY THIS EVENING AND THUS SOME CB AND TEMPO REMARKS WERE INCLUDED
IN THE TAFS. NOTHING WAS HEADED FOR THE TAF SITES AS OF 1830Z. WILL
UPDATE AS NEEDED. S/SW WINDS WILL GUST TO AROUND 20 KNOTS THROUGH
LATE AFTN AND CONTINUE AROUND 5-10 KNOTS OVERNIGHT. SOME STRATUS MAY
DEVELOP IN THE MORNING ESPECIALLY AT SBY. IT SHOULD BE MAINLY DRY ON
TUE EXCEPT FOR CHC FOR LATE DAY AND EVENING TSTMS AT SBY.

MAINLY DRY CONDITIONS ARE EXPECTED WEDNESDAY AND THURSDAY. THE
CHANCE FOR AFTERNOON TSTMS RETURNS FOR FRIDAY AND SATURDAY. PATCHY
FOG OR STRATUS WILL BE POSSIBLE DURING THE EARLY MORNING HOURS.

&&

.MARINE...
LIKE YESTERDAY...S WINDS NEXT FEW HRS MAY GUST UP TO 20 KTS IN THE
CHES BAY...BUT DON'T EXPECT THE GUSTS TO BE WDSPRD ENUF FOR AN SCA.
WILL HANDLE GUSTS WITH MWS IF NEED BE. BASED ON CRNT BUOY DATA...
DECIDED TO EXTEND SCA ACROSS THE CSTL WTRS FRTHR S TO THE NC/VA BRDR
MAINLY FOR 5 FOOT SEAS OUT NR 20 NM FOR TONITE. SCA'S CONT ACROSS
NRN CSTL WTRS THRU TUE.

WEAK FRONTAL BOUNDARY MOVES INTO NRN CSTL WTRS WED...BRIEFLY TURNING
WNDS INTO A N-NW DIRECTION. OTW...WNDS STAY OR BECOME SRLY AS HIGH
PRS BECOMES ANCHORED OFF THE SE COAST KEEPIMG WNDS/SEAS BELOW SCA
LEVELS.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT TUESDAY FOR ANZ654-656.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT TUESDAY FOR ANZ650-652.

&&

SYNOPSIS...ALB/TMG
NEAR TERM...ALB
SHORT TERM...ALB
LONG TERM...LSA
AVIATION...JEF/LSA
MARINE...MPR
Hazardous weather outlook, May 23, 3:48 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
348 PM EDT MON MAY 23 2011

NCZ012-VAZ048-049-060>094-242000-
NORTHAMPTON NC-FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-
HANOVER-CAROLINE-MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-
CHESTERFIELD-HENRICO-KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-
RICHMOND-NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-
CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-
SUSSEX-SURRY-JAMES CITY-YORK-SOUTHAMPTON-ISLE OF WIGHT-
NEWPORT NEWS/HAMPTON-
348 PM EDT MON MAY 23 2011

...SEVERE THUNDERSTORM WATCH 344 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHEAST NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA
OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH...QUARTER SIZE HAIL...AND EXCESSIVE LIGHTNING ARE
EXPECTED THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
SPOTTERS SHOULD STAY TUNED AND REPORT ANY SEVERE WEATHER TO THE
NATIONAL WEATHER SERVICE.

ANZ654-656-242000-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
348 PM EDT MON MAY 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ650-652-242000-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
348 PM EDT MON MAY 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>634-658-242000-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
348 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS
AND CURRITUCK SOUND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-NCZ013>016-030>032-VAZ095>100-242000-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
HERTFORD-GATES-PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-
NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK-
NORTHAMPTON VA-
348 PM EDT MON MAY 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...SOUTH HAMPTON ROADS VIRGINIA AND THE EASTERN SHORE
OF VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ017-102-242000-
INLAND CURRITUCK-OUTER BANKS CURRITUCK-
348 PM EDT MON MAY 23 2011

...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA AND THE NORTHERN OUTER BANKS OF NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY...MAINLY
DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WILL BE
DAMAGING WINDS AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND
WEDNESDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, May 23, 6:49 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
649 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             3 N JACKSON             36.43N 77.42W
05/23/2011  E1.75 INCH       NORTHAMPTON        NC   LAW ENFORCEMENT

&&

LALEXAND
Local storm report, May 23, 7:00 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
700 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     TSTM WND DMG     BRINK                   36.62N 77.63W
05/23/2011                   GREENSVILLE        VA   LAW ENFORCEMENT

            TREE DOWN ACROSS ROAD

&&

LALEXAND
Special weather statement, May 23, 7:32 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
732 PM EDT MON MAY 23 2011

NCZ012>014-VAZ092-093-096-240015-
GATES NC-HERTFORD NC-ISLE OF WIGHT VA-NORTHAMPTON NC-SOUTHAMPTON
VA-SUFFOLK VA-
732 PM EDT MON MAY 23 2011

...STRONG THUNDERSTORMS MOVING ALONG THE VIRGINIA AND NORTH CAROLINA
BORDER...

AT 731 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM LEES MILL TO MILWAUKEE...OR FROM CARRSVILLE
TO WOODLAND...MOVING EAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR...
  HOLLAND AROUND 740 PM EDT...
  MAPLETON AROUND 745 PM EDT...
  SUFFOLK AIRPORT AROUND 805 PM EDT...

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

WIND GUSTS TO 45 MPH...SMALL HAIL AND FREQUENT CLOUD TO
GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN
INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3669 7657 3651 7668 3637 7728 3675 7699

JM
Local storm report, May 23, 7:37 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
737 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             2 E CONWAY              36.44N 77.19W
05/23/2011  E1.25 INCH       NORTHAMPTON        NC   TRAINED SPOTTER

&&

LALEXAND
Special weather statement, May 23, 7:51 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
751 PM EDT MON MAY 23 2011

VAZ093>097-240030-
CHESAPEAKE VA-ISLE OF WIGHT VA-NEWPORT NEWS/HAMPTON
VA-NORFOLK/PORTSMOUTH VA-SUFFOLK VA-
751 PM EDT MON MAY 23 2011

...STRONG THUNDERSTORM MOVING INTO TIDEWATER...

AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CHUCKATUCK...OR ABOUT 7 MILES SOUTH OF
SMITHFIELD...MOVING EAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR CARROLLTON AT 755 PM EDT...CRITTENDEN...AND...HOBSON AT 800 PM
EDT...HUNTERSVILLE AT 810 PM EDT...RALEIGH TERRACE AT 830 PM EDT.

EXPECT WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING AND HEAVY DOWNPOURS
IN THE PATH OF THIS STORM. SMALL HAIL IS ALSO POSSIBLE.

LAT...LON 3686 7631 3689 7633 3686 7634 3680 7660
      3694 7667 3700 7655 3694 7648 3686 7652
      3691 7645 3690 7637 3693 7635 3697 7644
      3703 7647 3710 7629 3706 7627 3692 7635
      3698 7627 3689 7620

44
Local storm report, May 23, 7:53 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
753 PM EDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FUNNEL CLOUD     2 W AHOSKIE             36.29N 77.02W
05/23/2011                   HERTFORD           NC   TRAINED SPOTTER

&&

LALEXAND

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 11:05 AM EDTSpecial Weather StatementAKQCamden, Gates, Pasquotank55 min
May 23, 6:07 PM EDTSevere Thunderstorm WarningAKQNorthampton38 min
May 23, 6:13 PM EDTSevere Thunderstorm WarningAKQNorthampton47 min
May 23, 6:50 PM EDTSevere Thunderstorm WarningAKQGates, Hertford, Northampton40 min
May 23, 7:12 PM EDTSevere Thunderstorm WarningAKQNorthampton33 min
May 23, 7:17 PM EDTSevere Thunderstorm WarningAKQGates, Hertford, Northampton43 min
May 23, 7:31 PM EDTAreal Flood AdvisoryAKQBertie, Gates, Hertford, Northampton59 min
May 23, 7:48 PM EDTTornado WarningAKQHertford27 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.